Alert archive / Tennessee / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 75, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jun 23, 2007, 5:13 PM EDT for Morgan County, Tennessee. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 23, 2007, 5:13 PM EDT (21:13 UTC)
- Expired
- Jun 23, 2007, 6:00 PM EDT
- In force
- 47 min
- Issued by
- NWS Morristown, TN
- Area
- Counties, with a storm outline in the text
County Morgan County, TN
The radar
The Knoxville radar (KMRX), 115 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.2 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 555 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 1263 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMRX 232114 SVRMRX TNC129-232200- /O.NEW.KMRX.SV.W.0075.070623T2113Z-070623T2200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MORRISTOWN TN 513 PM EDT SAT JUN 23 2007 THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MORGAN COUNTY IN EAST TENNESSEE... THIS INCLUDES THE CITY OF WARTBURG... * UNTIL 600 PM EDT * AT 511 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 11 MILES NORTHWEST OF WARTBURG...AND MOVING EAST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SUNBRIGHT BY 530 PM EDT... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3623 8487 3593 8467 3604 8435 3636 8468 $$
1 follow-up statement
000 WWUS54 KMRX 232136 SVSMRX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 535 PM EDT SAT JUN 23 2007 TNC129-232200- /O.CON.KMRX.SV.W.0075.000000T0000Z-070623T2200Z/ MORGAN TN- 535 PM EDT SAT JUN 23 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT FOR MORGAN COUNTY... AT 533 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SUNBRIGHT...OR ABOUT 10 MILES NORTH OF WARTBURG...MOVING EAST AT 5 MPH. THE SEVERE THUNDERSTORM WILL BE OVER... RURAL NORTHERN MORGAN COUNTY THROUGH 6 PM EDT IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3623 8487 3593 8467 3604 8435 3636 8468 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 3:14 PM EDT, 1 hour 59 minutes earlier.
Area forecast discussion, Jun 23, 3:14 PM EDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 314 PM EDT SAT JUN 23 2007 .SHORT TERM...(TONIGHT THROUGH MONDAY)...SIDE TRACKED A BIT BY ISOLATED TO WIDELY SCATTERED STORMS THAT DEVELOPED OVER THE PAST HOUR ...AND RAPIDLY PULSED UP TO SEVERE LEVELS. PENNY SIZE HAIL WITH STORM IN ROANE COUNTY...AND HALF DOLLAR SIZE HAIL ALONG RHEA AND MEIGS COUNTY LINE WHERE STORM WAS EVEN MORE DEVELOPED. DEWPOINT TEMPS IN THE LOW TO MID 60S ACROSS E TN COUNTIES...AND THESE STORMS MAY BE FIRING ON THE ACTUAL OLD FRONTAL BOUNDARY. FOR TONIGHT...RAISED POPS A BIT FOR PLATEAU COUNTIES AND KEPT AT LEAST SLIGHT CHANCE POPS ALL AREAS THROUGH MIDNIGHT...AS ACTIVITY SHOULD BE MAINLY DIURNAL. GFS MOS MINS HAVE BEEN QUITE CLOSE LATELY SO NO REASON TO STRAY FROM. SUNDAY THRU MONDAY...MOISTURE INCREASES SLIGHTLY WITH THE EXPECTED INCREASE IN INSTABILITY BOTH DAYS...SO AT LEAST SOME DIURNAL CONVECTION...ALTHO COVERAGE SHOULD BELOW 50 PERCENT. LOW LEVEL FLOW BECOMES MORE SOUTHERLY BY MONDAY AFTERNOON...SO EXPECT BETTER LOW LEVEL MOISTURE CONVERGENCE THEN. THUS...ADDED AND/OR INCREASED POPS FOR THESE PERIODS. STILL THINK WARMEST MOS MAX TEMPS WILL VERIFY BEST THRU SUNDAY...THEN THE MOISTURE INCREASE MAY KEEP MAX TEMPS CLOSER TO GFS FOR MONDAY. .LONG TERM...(MONDAY NIGHT THROUGH SATURDAY)...RIDGE ESTABLISHES ITSELF ACROSS THE MIDDLE ATLANTIC REGION WITH EXTENSION WEST INTO THE CENTRAL AND SOUTHERN APPALACHIANS ON TUESDAY AND WEDNESDAY DURING WHICH TIME GRADUALLY INCREASE AREAL COVERAGE OF CONVECTION FROM TERRAIN AREAS OF SOUTHEAST TENNESSEE ON TUESDAY THROUGH MUCH OF THE MAJOR TERRAIN FEATURES ON WEDNESDAY. BY THURSDAY RIDGE HAS SHIFTED FAR ENOUGH EAST TO WARRANT RAISING POPS ACROSS THE ENTIRE FORECAST AREA AS SOUTHERLY FLOW ON BACK SIDE OF RIDGE AND INCREASING INSTABILITY AHEAD OF STRENGTHENING EASTERN U.S. UPPER TROF ALLOWS FOR BETTER CHANCE FOR CONVECTION. BY FRIDAY SURFACE COLD FRONT MAKES ITS WAY INTO THE TENNESSEE VALLEY AND SOUTHERN APPALACHIAN REGION AND WENT AHEAD AND TRIED TO ALERT THE RECREATING PUBLIC TO THE POSSIBILITY OF MORE WIDESPREAD CONVECTION IN ASSOCIATION WITH COLD FRONT BY USING 30-40 PERCENT POPS AREA WIDE. FRONT MAY NOT BE ABLE TO MAKE IT ALL THE WAY THROUGH THE FORECAST AREA THIS LATE IN JUNE SO KEPT CHANCE POPS GOING ON SATURDAY. STAYED PRETTY CLOSE TO GUIDANCE TEMPS WHICH KEEP 90 DEGREE HEAT GOING THROUGH MID WEEK BEFORE DROPPING BACK INTO THE 80S LATE WEEK IN DEEP MOISTURE REGIME AHEAD OF FRONT. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 66 93 67 91 68 / 20 20 20 20 20 KNOXVILLE MCGHEE TYSON AIRPORT, TN 65 90 66 88 68 / 20 20 20 20 10 OAK RIDGE, TN 65 91 65 90 67 / 20 20 20 20 10 TRI CITIES AIRPORT, TN 59 88 61 86 63 / 20 20 20 20 10 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && TG
Hazardous weather outlook, Jun 23, 3:35 PM EDT, 1 hour 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 335 PM EDT SAT JUN 23 2007 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-241000- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 335 PM EDT (235 PM CDT) SAT JUN 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE...REST OF THE AFTERNOON AND TONIGHT ISOLATED STRONG TO SEVERE STORMS MAY CONTINUE TO DEVELOP THROUGH SUNSET. THESE STORMS MIGHT BRIEFLY INCREASE TO SEVERE LEVELS... AND BE CAPABLE OF PRODUCING HAIL UP TO QUARTER SIZE...AS WELL AS WIND GUSTS UP TO 60 MPH. THE STORMS WILL BE MOVING SLOWLY SOUTHEAST AT NEAR 10 MPH...AND COULD PRODUCE LOCALLY HEAVY RAINFALL UP TO ONE HALF INCH OVER A SHORT AMOUNT OF TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...ISOLATED STRONG TO SEVERE STORMS MIGHT DEVELOP SUNDAY OR MONDAY AFTERNOON AND EVENING. THE MAIN THREATS WOULD BE HAIL UP TO QUARTER SIZE...AND STRONG STRAIGHT LINE WINDS UP TO 50 TO 60 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. TG
In the hours before
Special weather statement, Jun 23, 2:36 PM EDT, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 236 PM EDT SAT JUN 23 2007 TNZ067-231915- ROANE- 236 PM EDT SAT JUN 23 2007 ...A STRONG THUNDERSTORM WAS AFFECTING ROANE COUNTY... AT 230 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR KINGSTON...MOVING SOUTHEAST AT NEAR 10 MPH. PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. SUSTAINED WINDS OR GUSTS UP TO 40 TO 50 MPH...HAIL OF PEA TO LESS THAN PENNY SIZE...AND FREQUENT CLOUD TO GROUND LIGHTNING WILL BE POSSIBLE WITH THESE THUNDERSTORMS. ANY FURTHER STRENGTHENING OF THESE STORMS MAY REQUIRE ISSUANCE OF A WARNING. TG
Special weather statement, Jun 23, 2:55 PM EDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 255 PM EDT SAT JUN 23 2007 TNZ036-231915- ANDERSON- 255 PM EDT SAT JUN 23 2007 ...A STRONG THUNDERSTORM WAS AFFECTING ANDERSON COUNTY... AT 253 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTH OF CLINTON....MOVING NORTHEAST AT 10 MPH. PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION TO SMALL HAIL AND GUSTY WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
Local storm report, Jun 23, 3:01 PM EDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
301 PM EDT SAT JUN 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM HAIL SPRING CITY 35.69N 84.86W
06/23/2007 E1.25 INCH RHEA TN LAW ENFORCEMENT
HALF DOLLAR SIZE HAIL REPORTED IN SPRING CITY AND WOLF
CREEK AREAS IN THE NORTHERN PART OF RHEA COUNTY.
&&
CACLocal storm report, Jun 23, 3:22 PM EDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
322 PM EDT SAT JUN 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM HAIL 3 W KINGSTON 35.87N 84.56W
06/23/2007 E0.75 INCH ROANE TN TRAINED SPOTTER
PENNY SIZE HAIL REPORTED BETWEEN KINGSTON AND ROCKWOOD
TENNESSEE BY SPOTTER AROUND 250 PM EDT.
&&
CACSpecial weather statement, Jun 23, 3:33 PM EDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 333 PM EDT SAT JUN 23 2007 TNZ082-232030- BLEDSOE- 233 PM CDT SAT JUN 23 2007 ...A STRONG THUNDERSTORM WAS AFFECTING BLEDSOE COUNTY... AT 227 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR PIKEVILLE....MOVING EAST AT 5 MPH. PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION TO SMALL HAIL AND GUSTY WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 2:27 PM EDT | Severe Thunderstorm Warning | MRX | Meigs, Rhea | 33 min |
| Jun 23, 2:44 PM EDT | Severe Thunderstorm Warning | MRX | Roane | 46 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.